MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Codes Chest Pain (1776); ST Segment Elevation (2059)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Returned product consisted of an ffr comet pressure wire connected to the occ handle.The tip, device shaft, sensor port and the coefficient values were examined for damage or any irregularities.The devices shaft showed one kink located 126.5cm from the tip.The tip showed a bend.The occ handle was connected to the ffr link to verify the signal strength.The signal was present as designed.The sensor port showed no residue of body fluids.The occ handle was then connected to the bench top testing equipment and the wire was inserted into the pressure chamber.The pressure was increased to verify the sensor was indeed reacting to the pressure increases and decreases.The pressure sensor functioned as designed.The coefficient was confirmed to be in specification.The occ handle was again connected to the ffr link.The device was then connected to the polaris (ilab) test equipment via bluetooth signal.The wire communicated to the polaris system and zeroed as designed.The wire was inserted into the test pressure chamber and the wire transferred a pressure waveform to the polaris which indicated a functioning wire.The wire was removed from the occ handle with no issues.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.Because there was no evidence of any product quality deficiencies, it was considered likely that the kink and tip damage were attributable to handling issues.
 
Event or Problem Description
It was reported that chest pain and st segment changes occurred.A percutaneous coronary intervention was being performed on a previously known left anterior descending stent and 100% occluded circumflex artery.An angiogram of the right coronary artery showed an intermediate mid lesion and dfr was performed to determine significance.After equalization, the dfr value distal to the lesion read 0.81.The comet wire was disconnected and a 3.0x24mm drug eluding stent was directly implanted over the comet wire to the lesion.A slightly hazy region was noted distal to the stent and another 3.0x8mm drug eluding stent was implanted on the distal overlap of the first stent to cover the hazy region.The patient started to experience some chest pain and st segment changes at this point.The comet wire was reconnected and another dfr measurement was made resulting in 0.80.No further intervention was performed and the patient was stabilized and no longer complaining of chest pain when he left the room.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9672855
Report Number2134265-2020-00869
Device Sequence Number2913492
Product Code DXO
UDI-Device Identifier08714729875758
UDI-Public08714729875758
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2021
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0024835791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2020
Initial Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR